MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117016
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2002 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with implant of perfix plug (device 1).Per operative notes, ¿the umbilical hernia sac was dissected off the surrounding structures and medium perfix plug (device 1) was placed and sutured.¿ on (b)(6) 2009 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of previously placed mesh (device 1) and implant of synthetic mesh.Per operative notes, ¿the omentum was adherent to the umbilical defect and mesh (device 1) was seen rolled and scarred to edge of the hernia defect.The hernia sac and mesh (device 1) was dissected, and hernia defect was repaired with synthetic mesh then sutured and tacked.¿ on (b)(6) 2018 ¿ patient was diagnosed with recurrent incisional hernia and pain thereby underwent open repair with removal of synthetic mesh and implant of bard soft mesh (device 2).Per operative notes, ¿multiple midline fascial defects were identified.Several adhesions of small bowel and old synthetic mesh.The synthetic mesh with heavy scar was excised and fascial defect was closed with sutures.A bard soft mesh (device 2) was placed onto the peritoneum and secured with sutures.¿ on (b)(6) 2019 ¿ patient was diagnosed with recurrent incisional hernia and pain thereby underwent open repair with partial removal of previously placed mesh (device 2) and implant of ventralex st (device 3).Per operative notes, ¿hernia above the previous repair was noted and sac was excised.The mesh (device 2) was slightly dissected, and fascial defect was closed with sutures and ventralex st (device 3) was placed.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2018) is considered to be a best estimate.This emdr represents the bard soft mesh (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22911102
Report Number1213643-2025-00797
Device Sequence Number9221275
Product Code FTL
UDI-Device Identifier00801741030932
UDI-Public(01)00801741030932(17)230528(10)HUCT0454
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number0117016
Device Lot NumberHUCT0454
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient Weight103 KG